MAUDE Adverse Event Report: STRYKER GMBH TWIST DRILL, DIAM.1.4X94MM, WL 27MM, WITH STOP, STRYKER SHAFT; BIT, DRILL

STRYKER GMBH TWIST DRILL, DIAM.1.4X94MM, WL 27MM, WITH STOP, STRYKER SHAFT; BIT, DRILL
Model Number 60-14126
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition is unknown.
 
Event or Problem Description
As reported: "1 twist drill broken".
 
Additional Manufacturer Narrative
Correction: refer to d4 lot number the reported event could be confirmed, since the image of the broken drill was provided and matches the alleged failure mode.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number communicated was not correct due to which the corresponding file could not be traced in the records.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿in the rare event of twist drill failure, drill guides serve to protect the user, patient, and other third parties.When testing twist drills in free air prior to surgical use, it is recommended to use the lowest possible rotational speed.This enables the user to more easily assess concentricity and proper direction of rotation.¿ more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, in general few of the probable causes of twist drill breakage are wrong speed for drilling, no axial guidance (torsional bending breakage) etc.If the device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "1 twist drill broken".

Brand Name
TWIST DRILL, DIAM.1.4X94MM, WL 27MM, WITH STOP, STRYKER SHAFT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10338829
Report Number0008031020-2020-01987
Device Sequence Number14247522
Product Code HTW
UDI-Device Identifier04546540246684
UDI-Public04546540246684
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-14126
Device Catalogue Number60-14126
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1